MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).Visual analysis of the returned complaint device found the basket was in an opened position.Functional evaluation found the thumb wheel moved freely in both directions; however the basket failed to close.The device was disassembled and found the pull wire had been broken at its proximal end.The broken end has evidence of bending.As per complaint information, the issue occurred during the procedure.Probably procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is most likely that during the procedure, that device could have been manipulated.Moreover, the issue of pull wire broken could have been caused due to the force applied to the handle in order to rotate the basket.The broken end of the pull wire had evidence of bending, indicating the device was submitted to bending forces which could have contributed to the breakage and affected the ability of the device to open or close the basket properly.During manufacturing, the thumb wheel is turned to open and close the basket.This inspection would have detected the issue to open/close the basket.However, there is no control how the devices are handle in the field.Therefore, the conclusion code for this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in a procedure on an unknown date.According to the complainant, during the procedure, the basket failed to open.No patient complications have been reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.Investigation results revealed that the pull wire was detached; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8831032
Report Number3005099803-2019-03779
Device Sequence Number335052
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2019
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0021504181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/26/2019
Patient Sequence Number1